MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0825
Medical Device Problem Codes Positioning Failure (1158); Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that the following device code also applies to this complaint: (b)(4).The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02211.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a ruby coil through the lantern and into the target vessel; however, the ruby coil would not take its intended shape.After the ruby coil was advanced and retracted several times, it unintentionally detached.The physician mentioned experiencing resistance while retracting the ruby coil within the lantern.A syringe was then placed on the back of the lantern for negative suction and both the lantern and detached ruby coil were pulled out of the patient.Thereafter, the procedure was successfully completed using additional coils and another microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7110105
Report Number3005168196-2017-02210
Device Sequence Number1091876
Product Code HCG
UDI-Device Identifier00814548012971
UDI-Public00814548012971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/02/2025
Device Catalogue NumberRBY2C0825
Device Lot NumberF78494
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight125